×

zbMATH — the first resource for mathematics

On the covering of a Hill’s region by solutions in systems with gyroscopic forces. (English) Zbl 1353.70043
Summary: Consider a Lagrangian system with the Lagrangian containing terms linear in velocity. By analogy with the systems in celestial mechanics, we call a bounded connected component of the possible motion area of such a system a Hill’s region. Suppose that the energy level is fixed and the corresponding Hill’s region is compact. We present sufficient conditions under which any point in the Hill’s region can be connected with its boundary by a solution with the given energy. The result is illustrated by examples from mechanics.

MSC:
70H03 Lagrange’s equations
70E05 Motion of the gyroscope
70F07 Three-body problems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ambrosetti, A.; Benci, V.; Long, Y., A note on the existence of multiple brake orbits, Nonlinear Anal. TMA, 21, 9, 643-649, (1993) · Zbl 0811.70015
[2] Arnold, V. I., Mathematical Methods of Classical Mechanics, vol. 60, (1989), Springer Science & Business Media
[3] Arnold, V. I.; Kozlov, V. V.; Neishtadt, A. I., Mathematical Aspects of Classical and Celestial Mechanics, vol. 3, (2007), Springer Science & Business Media · Zbl 0885.70001
[4] Bao, D.; Chern, S.-S.; Shen, Z., An Introduction to Riemann-Finsler Geometry, vol. 200, (2012), Springer Science & Business Media · Zbl 0954.53001
[5] Bolotin, S., Libration motions of natural dynamical systems, vestnik moskovskogo universiteta, Ser. 1 Mat. Mekh., 6, 72-77, (1978) · Zbl 0403.34053
[6] S. Bolotin, V. Kozlov, Libration in systems with many degrees of freedom: PMM vol. 42, No. 2, 1978, pp. 245-250, J. Appl. Math. Mech. 42 (2) (1978) 256-261.
[7] Bulatovich, R., The Hamilton-Jacobi equation in domains of possible motions with a boundary, J. Appl. Math. Mech., 47, 5, 588-593, (1983) · Zbl 0568.70017
[8] Giambò, R.; Giannoni, F.; Piccione, P., Multiple brake orbits and homoclinics in Riemannian manifolds, Arch. Ration. Mech. Anal., 200, 2, 691-724, (2011) · Zbl 1228.37044
[9] Kozlov, V. V., Calculus of variations in the large and classical mechanics, Russian Math. Surveys, 40, 2, 37-71, (1985) · Zbl 0579.70020
[10] Long, Y., Dynamics on compact convex hypersurfaces in \(\mathbb{R}^{2 n}\), Prog. Nonlinear Anal., 6, 271, (2000) · Zbl 1193.37084
[11] Poincaré, H., LES nouvelles méthodes de la Mécanique Céleste, (1892), Gauthier-Villars Paris · JFM 24.1130.01
[12] Rabinowitz, P. H., On the existence of periodic solutions for a class of symmetric Hamiltonian systems, Nonlinear Anal. TMA, 11, 5, 599-611, (1987)
[13] Seifert, H., Periodische bewegungen mechanischer systeme, Math. Z., 51, 2, 197-216, (1948) · Zbl 0030.22103
[14] Shen, Z., Lectures on Finsler Geometry, vol. 2001, (2001), World Scientific · Zbl 0974.53002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.